MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Catalog Number 802514
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they got two returns of intermittent catheters one for 802516 and another for 802514.The patient with material# 802514 said the ends were too big on their shipment with lot# nggt5344.The patient with material# 802516 said that the catheter came to them were super thick and they sent back catheter with lot# nggu0960, compared to what they currently have in the slot lot# nghy2643.The color was noticeably different so it was possible it could be a different form of rubber.The darker red they sent back had an expiration of 28feb2027 and they noticed the eyelet was smaller on the darker one.The ones they currently had were a lighter red with expiration of 30apr2028 so whatever they received was an older manufacture date, so it was possible bard had changed something and again it did appear the eyelet hole was bigger on the lighter color.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be "operator error".However, there was insufficient information to confirm this potential root cause.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.A labeling review was not performed because labeling could not have prevented the reported failure.Correction: d.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they got two returns of intermittent catheters one for 802516 and another for 802514.The patient with material# 802514 said the ends were too big on their shipment with lot# nggt5344.The patient with material# 802516 said that the catheter came to them were super thick and they sent back catheter with lot# nggu0960, compared to what they currently have in the slot lot# nghy2643.The color was noticeably different so it was possible it could be a different form of rubber.The darker red they sent back had an expiration of 28feb2027 and they noticed the eyelet was smaller on the darker one.The ones they currently had were a lighter red with expiration of 30apr2028 so whatever they received was an older manufacture date, so it was possible bard had changed something and again it did appear the eyelet hole was bigger on the lighter color.Per customer via email response on 24jun2024, it was reported that the product was used on a patient and the defect was also noticed before use.No patient harm was reported.It was unknown whether the catheter and eyelet dimensions were under specification.The material was too thick, and rigid compared to other lots.

Brand Name
BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Common Device Name
URETHRAL FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19632316
Report Number1018233-2024-03823
Device Sequence Number15303853
Product Code KOD
UDI-Device Identifier00801741039041
UDI-Public(01)00801741039041(11)220804(17)270228(10)NGGT5344
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number802514
Device Lot NumberNGGT5344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown